New York, 2007Flash Flooding and Hail in New York, June 27, 2007
June 27, 2007 · NWS ALY · 25 events in 9 counties and zones
A hot, humid and unstable airmass, interacted with a lake breeze boundary and led to numerous thunderstorms across eastern New York and western New England during the late afternoon hours of Wednesday June 27th, some of which were severe. In addition, locally very heavy rain led to flash flooding in some areas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A hot, humid and unstable airmass, interacted with a lake breeze boundary and led to numerous thunderstorms across eastern New York and western New England during the late afternoon hours of Wednesday June 27th, some of which were severe.
In addition, locally very heavy rain led to flash flooding in some areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 27, 2:15 PM EST, 1 minute earlier.
Area forecast discussion, Jun 27, 2:15 PM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
315 PM EDT WED JUN 27 2007
.SYNOPSIS...
THE HOT AND HUMID AIRMASS WILL BE REPLACED BY A MUCH COOLER AND
DRIER AIR MASS ON THURSDAY...AS A COLD FRONT CROSSES THE REGION
DURING THE DAY. SCATTERED SHOWERS OR THUNDERSTORMS ARE STILL
POSSIBLE UNTIL THE COLD FRONT MOVES THROUGH. THE LARGE COOL AND DRY
AIR MASS BEHIND THIS COLD FRONT WILL SETTLE IN OVER THE REGION AND
CONTROL OUR WEATHER THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 11 PM THIS EVENING/...
INTENSE CONVECTION HAS ENDED ACROSS MUCH OF THE REGION...BUT
ULSTER...DUTCHESS AND LITCHFIELD COUNTIES REMAIN UNDER A SEVERE
THUNDERSTORM WATCH UNTIL 1100 PM. FOR MOST OF THE REGION IT WILL BE
QUITE THIS EVENING WITH NOTHING MORE THAN A SCATTERED SHOWERS. FOR
THE SOUTHERN THREE COUNTIES...A LINE OF THUNDERSTORMS IS CURRENTLY
MOVING THROUGH ULSTER COUNTY AND POINTS SOUTH...AND THIS LINE WILL
LIKELY EXIT LITHCFIELD COUNTY BY 1000 PM.
&&
.SHORT TERM /11 PM THIS EVENING THROUGH FRIDAY/...
WILL LOSE THE CHANCE OF SEVERE CONVECTION IN ALL AREAS AFTER 1100
PM...BUT SOME ELEVATED INSTABILITY WILL REMAIN...SO WILL MAINTAIN A
CHANCE OF THUNDER OVERNIGHT. HOWEVER...STORMS WILL NOT BE ROOTED IN
THE BOUNDARY LAYER AND SHOULD NOT BE ABLE TO MIX STRONG WINDS DOWN.
THE THREAT OF LOCALIZED HEAVY RAIN AND LIGHTNING WILL CONTINUE
TONIGHT. A COLD FRONT MOVING SOUTHEAST FROM THE EASTERN GREAT LAKES
WILL APPROACH NORTHWEST AREAS EARLY THURSDAY MORNING. SO THERE MAY
BE A LULL IN THE CONVECTIVE ACTIVITY FOR A TIME TONIGHT...BEFORE
MORE SHOWERS/STORMS DEVELOP TOWARDS MORNING. GOOD AGREEMENT WITH THE
MODELS THAT THE COLD FRONT WILL CLEAR CENTRAL AREAS INCLUDING THE
CAPITAL DISTRICT BY THE EARLY AFTERNOON HOURS THURSDAY...BUT WILL
NOT REACH SOUTHERN AREAS UNTIL LATE THURSDAY EVENING...SO HAVE
INCREASED THE POPS FOR OUR SOUTHERN AREAS THURSDAY NIGHT. CONVECTION
SHOULD PRETTY MUCH BE LIMITED TO AREAS SOUTH AND EAST OF ALBANY
THURSDAY AFTERNOON. SOME OF THE STORMS COULD BE SEVERE SOUTH AND
EAST OF THE CAPITAL DISTRICT...WITH SBCAPE VALUES AROUND 1000-1500
J/KG AND 0-6 KM BULK SHEAR OF 25-30 KTS. TEMPS WILL BE COOLER NORTH
AND WEST THURDSAY BUT ARE LIKELY TO BE IN THE UPPER 80S OVER THE MID
HUDSON REGION OF NEW YORK AND IN THE MID 80S OVER NORTHWESTERN
CONNECTICUT...AND THE HUMIDITY WILL CONTINUE IN THESE AREAS AS WELL.
LOWS THURSDAY NIGHT WILL RANGE FROM THE MID 40S IN THE ADIRONDACKS
AND GREEN MTNS WHERE SKIES SHOULD CLEAR OUT BY LATE EVENING...TO
NEAR 60 IN MOST OF THE HUDSON VALLEY. FRIDAY WILL BE MOSTLY SUNNY
AND MUCH COOLER WITH HIGHS IN THE MID 60S OVER THE HIGHER TERRAIN
AND IN THE LOW 70S IN THE HUDSON VALLEY...ABOUT 8 DEGREES BELOW
NORMAL...WITH A PLEASANT NORTHWESTERLY BREEZE.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
A CANADIAN HIGH BUILDS INTO THE REGION FRIDAY NIGHT AND SATURDAY
AND CRESTS OVER THE REGION SUNDAY. IT WILL BRING SUNNY SKIES AND
TEMPERATURES ABOUT 5 DEGREES BELOW NORMAL. TEMPERATURES WILL
GRADUALLY INCREASE TUESDAY AS WARMER AIR MAKES ITS WAY INTO
THE REGION WITH A CHANCE OF SHOWERS MONDAY NIGHT AND TUESDAY
AS A WEAK LOW MOVES ACROSS THE REGION...BRINGING A WARM FRONT
THROUGH THE REGION TUESDAY FOLLOWED BY THE COLD FRONT ON
WEDNESDAY.
&&
.AVIATION /18Z WEDNESDAY THROUGH SUNDAY/...
WILL NOT SPECIFICALLY MENTION CONVECTION IN THE KALB/KGFL TAFS WITH
THIS ISSUANCE. CONVECTION THAT FIRED UP THIS AFTERNOON HAS PASSED
AND ANY CONVECTION ASSOCIATED WITH THE COLD FRONT WILL NOT REACH
HERE UNTIL VERY LATE TONIGHT OR EARLY THURSDAY MORNING WHICH IS THE
CONVECTIVE MINIMUM TIME. AFTER A COUPLE OF HOURS OF POTENTIAL
CONVECTION AT KPOU THROUGH 02Z...WILL ONLY KEEP CB IN THE FORECAST
INTO WEDNESDAY MORNING.
THE CROSSOVER TEMPS LOOK TO BE AROUND 70. HOWEVER CLOUDS AND SOME
BREEZE WOULD PRECLUDE CLASSIC RADIATIONAL FOG FORMATION TONIGHT.
HOWEVER...SHOWER INDUCED IFR FOG IS POSSIBLE AT KPOU WHERE WINDS
WILL BECOME LIGHT. IFR FOG ALSO POSSIBLE AT KGFL WHICH HAS THE BEST
POTENTIAL TO REACH THE CROSSOVER TEMP.
LIGHT SOUTH WINDS (UP TO 10 KTS) WILL OCCUR AHEAD OF THE COLD
FRONT...THE SWITCH TO WEST AT 10 TO 15 KTS WITH GUSTS TO 20 KTS
POSSIBLE BEHIND THE FRONT.
OUTLOOK...
FRI THROUGH SUNDAY...VFR. NO SIG WX.
&&
.FIRE WEATHER...
A MUCH COOLER AND DRIER AIR MASS WILL REPLACE THE HOT AND HUMID
AIRMASS ON THURSDAY. HIGHLY VARIABLE RAIN AMOUNTS FROM A TENTH OF AN
INCH TO TREE INCHES HAVE OCCURRED OVER THE FORECAST AREA THIS
AFTERNOON AND EVENING. THE COLD FRONT WILL CROSS THE AREA ON
THURSDAY...TRIGGERING MORE SHOWERS AND THUNDERSTORMS. WITH THE
PASSAGE OF THE COLD FRONT...A COOLER AND LESS HUMID AIRMASS WILL
FILTER IN.
THE HUMIDITY WILL INCREASE TO NEAR 100 PERCENT AFTER MIDNIGHT...WITH
WINDS DIMINISHING OVER THE VALLEYS TO LESS THAN 5 MPH. ON THURSDAY
THE MIDDAY HUMIDITY WILL RANGE FROM 50 PERCENT IN THE HUDSON VALLEY
TO ABOUT 70 PERCENT OVER THE ADIRONDACKS AND HIGHER TERRAIN OF THE
BERKSHIRES AND THE GREEN MTNS.
&&
.HYDROLOGY...
A TENTH TO THREE INCHES OF RAIN OCCURRED OVER THE HSA THIS AFTERNOON
AND EVENING. OVERALL...VERY LITTLE RESPONSE ON AREA MAINSTEM STREAMS
AND RIVERS. ADDITIONAL RAINFALL FOR THE REST OF TONIGHT AND THURSDAY
WILL BE SCATTERED AND NOT LIKELY AFFECT AREA STREAMS AND RIVERS.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
Hazardous weather outlook, Jun 27, 12:28 PM EST, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
128 PM EDT WED JUN 27 2007
CTZ013-NYZ059-060-064>066-281200-
SOUTHERN LITCHFIELD-EASTERN GREENE-WESTERN COLUMBIA-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-
128 PM EDT WED JUN 27 2007
...SEVERE THUNDERSTORM WATCH 456 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND
EAST CENTRAL NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
HEAT ADVISORY.
THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS GREATER THAN
58 MPH. ALSO...SOME THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY
DOWNPOURS. LOCALIZED MINOR FLOODING OF POOR DRAINAGE LOCATIONS MAY
OCCUR WITH ANY SLOW MOVING THUNDERSTORMS. THUNDERSTORMS THAT
DEVELOP WILL MOVE FROM NORTHWEST TO SOUTHEAST AROUND 15 TO 20 MPH.
THE THUNDERSTORMS WILL RESULT FROM A TROUGH OF LOW PRESSURE MOVING
INTO A VERY WARM AND HUMID AIR MASS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AGAIN THURSDAY
AFTERNOON. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS. THE
THUNDERSTORMS WILL RESULT FROM A COLD FRONT PASSING THROUGH THE
REGION.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CTZ001-MAZ001-025-NYZ058-061-063-281200-
NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-
WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER-
128 PM EDT WED JUN 27 2007
...SEVERE THUNDERSTORM WATCH 456 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS AND EAST CENTRAL NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS GREATER THAN
58 MPH. ALSO...SOME THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY
DOWNPOURS. LOCALIZED MINOR FLOODING OF POOR DRAINAGE LOCATIONS MAY
OCCUR WITH ANY SLOW MOVING THUNDERSTORMS. THUNDERSTORMS THAT
DEVELOP WILL MOVE FROM NORTHWEST TO SOUTHEAST AROUND 15 TO 20 MPH.
THE THUNDERSTORMS WILL RESULT FROM A TROUGH OF LOW PRESSURE MOVING
INTO A VERY WARM AND HUMID AIR MASS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AGAIN THURSDAY
AFTERNOON. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS. THE
THUNDERSTORMS WILL RESULT FROM A COLD FRONT PASSING THROUGH THE
REGION.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NYZ032-033-038>043-047>054-082>084-VTZ013>015-281200-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
128 PM EDT WED JUN 27 2007
...SEVERE THUNDERSTORM WATCH 456 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS GREATER THAN
58 MPH. ALSO...SOME THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY
DOWNPOURS. LOCALIZED MINOR FLOODING OF POOR DRAINAGE LOCATIONS MAY
OCCUR WITH ANY SLOW MOVING THUNDERSTORMS. THUNDERSTORMS THAT
DEVELOP WILL MOVE FROM NORTHWEST TO SOUTHEAST AROUND 15 TO 20 MPH.
THE THUNDERSTORMS WILL RESULT FROM A TROUGH OF LOW PRESSURE MOVING
INTO A VERY WARM AND HUMID AIR MASS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS ON THURSDAY. THE
THUNDERSTORMS WILL RESULT FROM A COLD FRONT PASSING THROUGH THE
REGION.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 27, 1:05 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
205 PM EDT WED JUN 27 2007
NYZ032-271830-
NORTHERN HERKIMER NY-
205 PM EDT WED JUN 27 2007
...A STRONG THUNDERSTORM IN HERKIMER COUNTY...
AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR NICKS LAKE
CAMPGROUND...OR ABOUT 6 MILES WEST OF OLD FORGE...AND MOVING EAST AT
15 MPH.
THE THUNDERSTORM WILL BE NEAR...
NICKS LAKE CAMPGROUND BY 215 PM EDT
OLD FORGE BY 220 PM EDT
6 MILES SOUTH OF ALGER ISLAND PUBLIC CAMPGROUND BY 230 PM EDT
SNYDER
Special weather statement, Jun 27, 1:30 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
230 PM EDT WED JUN 27 2007
NYZ063-064-271915-
EASTERN ULSTER NY-WESTERN ULSTER NY-
230 PM EDT WED JUN 27 2007
...A STRONG THUNDERSTORM IN ULSTER COUNTY...
AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS...AND HEAVY RAIN.
THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF WEST SHOKAN...OR ABOUT
10 MILES EAST OF GRAHAMSVILLE...AND MOVING EAST AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR...
WEST SHOKAN BY 240 PM EDT
OLIVEBRIDGE BY 250 PM EDT
HURLEY AND TILLSON BY 310 PM EDT
IN ADDITION TO HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
BGM/BJF
Special weather statement, Jun 27, 1:35 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
235 PM EDT WED JUN 27 2007
NYZ039-040-271915-
MONTGOMERY NY-SOUTHERN FULTON NY-
235 PM EDT WED JUN 27 2007
...A STRONG THUNDERSTORM IN MONTGOMERY AND FULTON COUNTIES...
AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS...AND HEAVY RAIN.
THIS STORM WAS LOCATED NEAR TRIBES HILL...OR ABOUT OVER FONDA...AND
MOVING EAST AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR...
FORT JOHNSON BY 240 PM EDT
HAGAMAN...AMSTERDAM AND 6 MILES SOUTH OF BROADALBIN BY 250 PM EDT
IN ADDITION TO HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
BGM/BJF
Local storm report, Jun 27, 1:37 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
237 PM EDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM LIGHTNING KINGSTON 41.93N 74.00W
06/27/2007 ULSTER NY TRAINED SPOTTER
KATRINE HIGH SCHOOL STRUCK BY LIGHTNING.
&&
HJOHNSONSpecial weather statement, Jun 27, 1:59 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
259 PM EDT WED JUN 27 2007
NYZ048-049-271945-
WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-
259 PM EDT WED JUN 27 2007
...A STRONG THUNDERSTORM IN SCHENECTADY COUNTY...
AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS...AND HEAVY RAIN.
THIS STORM WAS LOCATED 9 MILES WEST OF GLENVILLE...OR ABOUT OVER
AMSTERDAM...AND MOVING EAST AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR...
ROTTERDAM JUNCTION AND GLENVILLE BY 315 PM EDT
EAST GLENVILLE AND SCOTIA BY 330 PM EDT
ALPLAUS...NISKAYUNA AND SCHENECTADY BY 335 PM EDT
IN ADDITION TO HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
BGM/BJF
Special weather statement, Jun 27, 2:02 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
302 PM EDT WED JUN 27 2007
NYZ032-033-038-271945-
HAMILTON NY-NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
302 PM EDT WED JUN 27 2007
...STRONG THUNDERSTORMS IN HAMILTON AND HERKIMER COUNTIES...
AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...
WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF LEWEY
LAKE CAMPGROUND TO 12 MILES NORTHEAST OF OHIO TO 18 MILES WEST OF
NORTHWOOD TO 18 MILES WEST OF FRANKFORT...OR ALONG A LINE EXTENDING
FROM 8 MILES NORTHWEST OF SPECULATOR TO 17 MILES NORTHEAST OF
HINCKLEY TO 10 MILES NORTH OF ROME TO 10 MILES WEST OF UTICA...AND
MOVING EAST AT 15 MPH.
THUNDERSTORMS WILL BE NEAR...
LEWEY LAKE CAMPGROUND BY 320 PM EDT
SPECULATOR BY 340 PM EDT
NORTHWOOD...MOFFITT BEACH CAMPGROUND...FRANKFORT AND POLAND BY 345 PM
EDT
SNYDER
Event by event
18 thunderstorm wind, 4 flash flood, 1 hail, 1 lightning, 1 heavy rain. Local standard time, as filed.
Thunderstorm Wind, Montgomery
- When
- June 27, 2:16 PM EST
- Where
- Montgomery County, Amsterdam
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.930, -74.180
Multiple trees and power lines were reported down throughout the city of Amsterdam due to strong thunderstorm winds.
Thunderstorm Wind, Herkimer
- When
- June 27, 2:35 PM EST
- Where
- Herkimer County, 1.38 mi N of South Columbia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 42.900, -75.000
Multiple trees and power lines were reported down in Schuyler Corners due to strong thunderstorm winds.
Thunderstorm Wind, Herkimer
- When
- June 27, 2:35 PM EST
- Where
- Herkimer County, Herkimer
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 43.030, -75.020
Wires were reported down in Herkimer due to strong thunderstorm winds.
Thunderstorm Wind, Saratoga
- When
- June 27, 2:49 PM EST
- Where
- Saratoga County, Burnt Hills
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 42.920, -73.900
Wires and one tree were reported down in Burnt Hills due to strong thunderstorm winds.
Thunderstorm Wind, Schenectady
- When
- June 27, 2:50 PM EST
- Where
- Schenectady County, Glenville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.920, -74.070
Wires were reported down due to strong thunderstorm winds in Glenville.
Thunderstorm Wind, Herkimer
- When
- June 27, 3:00 PM EST
- Where
- Herkimer County, Middleville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.150, -74.970
A power pole was knocked down due to strong thunderstorm winds in Middleville.
Thunderstorm Wind, Saratoga
- When
- June 27, 3:01 PM EST
- Where
- Saratoga County, Vischer Ferry
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 42.800, -73.820
Trees and wires were reported down due to strong thunderstorm winds in Vischer Ferry.
Thunderstorm Wind, Saratoga
- When
- June 27, 3:01 PM EST
- Where
- Saratoga County, Charlton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 42.930, -73.970
One tree, and wires were reported down due to strong thunderstorm winds in Charlton.
Thunderstorm Wind, Herkimer
- When
- June 27, 3:05 PM EST
- Where
- Herkimer County, Ilion
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.020, -75.030
Large tree limbs and wires were reported down in Ilion due to strong thunderstorm winds.
Thunderstorm Wind, Montgomery
- When
- June 27, 3:17 PM EST
- Where
- Montgomery County, St Johnsville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 43.000, -74.670
Trees and wires were reported down in St. Johnsville due to strong thunderstorm winds.
Hail, Albany
- When
- June 27, 3:20 PM EST
- Where
- Albany County, Green Is
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.750, -73.700
Quarter size hail was reported in Green Island.
Lightning, Saratoga
- When
- June 27, 3:30 PM EST
- Where
- Saratoga County, Waterford
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 42.820, -73.670
Lightning struck a steel pylon at Alcathys Marina, adjacent to where a 17 year old male was standing. The male was knocked unconscious, and was transported to a nearby hospital. He was pronounced dead the next morning.
Heavy Rain, Fulton
- When
- June 27, 3:35 PM EST
- Where
- Fulton County, Gloversville
- Reported by
- Emergency Manager
- Coordinates
- 43.050, -74.350
Heavy rain from intense thunderstorms led to ponding of water on some streets in Gloversville.
Thunderstorm Wind, Fulton
- When
- June 27, 3:35 PM EST
- Where
- Fulton County, Johnstown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 43.020, -74.380
Trees and wires were reported down in Johnstown due to strong thunderstorm winds.
Thunderstorm Wind, Rensselaer
- When
- June 27, 3:37 PM EST
- Where
- Rensselaer County, Brunswick
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 42.730, -73.570
Multiple trees were reported down in Brunswick due to strong thunderstorm winds.
Thunderstorm Wind, Schoharie
- When
- June 27, 4:00 PM EST
- Where
- Schoharie County, Jefferson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.480, -74.600
Trees were reported down due to strong thunderstorm winds in Jefferson.
Thunderstorm Wind, Schenectady
- When
- June 27, 4:07 PM EST
- Where
- Schenectady County, Delanson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.750, -74.180
Trees and wires were reported down due to strong thunderstorm winds in Delanson.
Flash Flood, Rensselaer
- When
- June 27, 4:45 PM EST
- Where
- Rensselaer County, Lansingburg
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 42.720, -73.670
Numerous roads, including 2nd Avenue, were closed and impassable due to torrential rain in Lansingburgh.
Thunderstorm Wind, Albany
- When
- June 27, 4:45 PM EST
- Where
- Albany County, Delmar
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.620, -73.820
Trees and wires were reported down in Delmar and Bethlehem due to strong thunderstorm winds.
Flash Flood, Albany
- When
- June 27, 4:55 PM EST
- Where
- Albany County, Albany
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 42.650, -73.770
Numerous streets were impassable due to 3 or more feet of standing water, or rapidly flowing water of 6 to 12 inches in depth within the city limits of Albany.
Thunderstorm Wind, Albany
- When
- June 27, 4:56 PM EST
- Where
- Albany County, Preston Hollow
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.450, -74.220
Trees and wires were reported down due to strong thunderstorm winds in Preston Hollow.
Thunderstorm Wind, Rensselaer
- When
- June 27, 5:00 PM EST
- Where
- Rensselaer County, West Sand Lake
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.650, -73.620
Two or more trees were reported down due to strong thunderstorm winds in West Sand Lake.
Flash Flood, Albany
- When
- June 27, 5:15 PM EST
- Where
- Albany County, Watervliet
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 42.730, -73.720
Sixth Avenue was closed due to deep standing water from torrential rain.
Thunderstorm Wind, Columbia
- When
- June 27, 5:24 PM EST
- Where
- Columbia County, New Lebanon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.470, -73.400
Trees were reported down in New Lebanon and also in Chatham due to strong thunderstorm winds.
Flash Flood, Albany
- When
- June 27, 6:03 PM EST
- Where
- Albany County, Colonie
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 42.720, -73.850
Osborne Road off Central Avenue was reported closed due to flooding from torrential rainfall.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Michigan, June 27, 20071 death · $35,000 · 1 in hail · 23 events
- Damaging Winds and Lightning Strike in Maryland, June 27, 20071 death · 50 kt wind · 3 events
- Rip Current in Alabama, June 27, 20071 death · 1 event
- Flash Flooding and Flooding in Texas, June 27 to 30, 2007$2.4 million · 50 kt wind · 41 events
- Hail and Damaging Winds in Vermont, June 27, 2007$121,000 · 1 in hail · 19 events
- Hail and Damaging Winds in New York, June 27, 20074 injured · $15,000 · 60 kt wind · 25 events
- Hail and Damaging Winds in Ohio, June 27, 2007$109,000 · 52 kt wind · 13 events
- Flood and Damaging Winds in Indiana, June 27, 2007$103,000 · 60 kt wind · 10 events
- Damaging Winds in New Jersey, June 27, 2007$100,000 · 52 kt wind · 10 events
- Damaging Winds and Lightning Strike in Alabama, June 27, 20076 injured · $12,000 · 50 kt wind · 3 events
- Flash Flood and Heavy Rain in Kansas, June 27, 2007$120,000 · 2 events
- Flash Flood and Flood in Kansas, June 27 to 28, 2007$100,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37522, 37529, 37531, 37611, 37537, 37538, 37540, 37543, 37547, 37551, 37554, 37564, 37570, 37574, 37577, 37580, 37582, 37585, 37589, 37591, 37593, 41372, 37595, 37608, 37610.